Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 263, NWS Shreveport, LA

July 21, 2009Columbia County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2009, 4:05 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 4:05 PM CDT (21:05 UTC)
Expired
Jul 21, 2009, 4:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Nevada County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 3:16 PM CDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:30 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 21, 10:30 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE JUL 21 2009

.DISCUSSION...

RADAR SHOWS DISORGANIZED LINE OF CONVECTION STEADILY MOVING
THROUGH THE AREA THIS MORNING. MUCH OF THIS ACTIVITY WILL MOVE INTO
THE EASTERN SECTIONS OF THE CWA DURING THE AFTERNOON. THE QUESTION
OF THE MORNING IS...WILL THERE BE ENOUGH HEATING TO TO GET MORE
CONVECTION GOING BEHIND THIS LINE. SATELLITE IMAGERY SHOWS A NICE
DRY PUNCH BEHIND THIS SHORT WAVE...AND IF WE CAN CLEAR OUT THE HIGH
CLOUDS MORE CONVECTION SHOULD DEVELOP BEHIND THIS LINE.

FOR THE MORNING FORECAST UPDATE...WILL TREND POPS HIGHER IN THE
EAST...AND WILL RUN 50 CENTS IN THE WESTERN AND NORTHERN SECTIONS OF
THE CWA. TEMPS WILL BE TRICKY TO PIN POINT WITH UNCERTAINTY OF
CLOUDS AND REDEVELOPING CONVECTION...SO WILL CONTINUE ONGOING TREND
AND LEAVE THEM ALONE. UPDATE WILL BE OUT AROUND 1100 AM.

ELEVEN

&&

.AVIATION...

MVFR CEILINGS WILL CONTINUE FOR MOST OF THE AREA TODAY WITH A FEW
PERIODS OF VFR. SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHEAST
THROUGH THE AREA TODAY...WHICH HAS ALREADY BEGUN TO AFFECT MOST
SITES...WITH THE EXCEPTION OF MLU. THIS SITE SHOULD BE AFFECTED BY
THE LATE MORNING TO EARLY AFTERNOON HOURS. ADDITIONAL DEVELOPMENT
BEHIND AND IN FRONT OF THIS LINE OF SHOWERS AND STORMS WILL BE
POSSIBLE AS HEATING OCCURS...SINCE THE ACTUAL COLD FRONT IS STILL
LOCATED WELL TO THE NORTHWEST OF THE FOUR STATE REGION.  CONDITIONS
WILL BEGIN TO IMPROVE FROM NORTHWEST TO SOUTHEAST OVER THE REGION BY
THIS EVENING. SOUTHEASTERN SITES WILL BE SLOWER TO IMPROVE...GIVING
RETURNED PREVAILING VFR CONDITIONS BY WEDNESDAY MORNING. WINDS WILL
REMAIN PREVAILING AROUND 5 TO 10 KTS...WITH HIGHER GUSTS WHEN
AFFECTED BY A THUNDERSTORM.  SOUTHEAST WINDS WILL CONTINUE THROUGH
MUCH OF THE FORECAST PERIOD...BUT IS EXPECTED TO SHIFT AROUND TO THE
NORTH ONCE THE FRONT MOVES THROUGH ON WEDNESDAY. /22/

&&

.UPDATED POINT TEMPS/POPS...
SHV  89  70  89  69  89 /  50  40  30  20  20
MLU  86  69  86  68  90 /  70  60  50  20  20
DEQ  86  65  88  63  91 /  50  30  10  20  10
TXK  87  67  88  67  89 /  50  50  20  20  20
ELD  85  67  87  66  89 /  60  60  30  20  10
TYR  92  71  90  69  89 /  50  30  20  20  20
GGG  91  70  89  69  89 /  50  30  20  20  20
LFK  91  73  89  71  90 /  50  30  30  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/22
Hazardous weather outlook, Jul 21, 12:15 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUL 21 2009

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-221100-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
1215 PM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP EAST
TEXAS...NORTHERN AND CENTRAL LOUISIANA...AND PORTIONS OF SOUTH
CENTRAL ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DISORGANIZED LINE OF THUNDERSTORMS WILL CONTINUE TO PROGRESS
EASTWARD THROUGH THE AREA THIS AFTERNOON. ISOLATED SEVERE STORMS WILL
BE POSSIBLE...BUT MOST STORMS WILL MAINLY PRODUCE WIND GUSTS IN THE
35 TO 40 MILES AN PER HOUR RANGE. HAIL SMALLER THAN THREE
QUARTERS OF AN INCH IN DIAMETER IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-221100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-FRANKLIN-GREGG-
HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-
UPSHUR-WOOD-
1215 PM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN HAS ENDED ACROSS MUCH OF THE AREA...HOWEVER AFTERNOON HEATING
IS DESTABILIZING THE AREA AND INCREASING THE CHANCES FOR
THUNDERSTORM REDEVELOPMENT. THE AREA REMAINS IN A SLIGHT RISK THIS
AFTERNOON...AND A THREAT FOR SEVERE STORMS REMAIN POSSIBLE. IF
STORMS DO BECOME SEVERE THIS AFTERNOON...HAIL...DAMAGING WINDS...AND
EVEN A SMALL POSSIBILITY OF ISOLATED TORNADOES WILL BE A THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND
EVENING.

PARKER

In the hours before

Local storm report, Jul 21, 3:00 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 ENE NASHVILLE         33.97N 93.77W
07/21/2009                   HEMPSTEAD          AR   EMERGENCY MNGR

            SHERIFF OFFICE AND EM CONFIRMING DAMAGE ALONG HEMPSTEAD
            349 TO A SHOP AND TREES DOWNED. 3 EYEWITNESSES SPOTTED
            THE TORNADO IN A FIELD NEAR THE AREA SOUTHEAST OF THE
            TOWN OF BINGEN

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:27 PM CDTSevere Thunderstorm WarningSHVCass, Marion48 min
Jul 21, 5:47 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 3 more43 min
Jul 21, 6:07 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion53 min
Jul 21, 6:54 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur51 min
Jul 21, 6:58 PM CDTSevere Thunderstorm WarningSHVHarrison62 min
Jul 21, 7:20 AM CDTAreal Flood AdvisorySHVHempstead, Howard, Little River, Nevada, Sevier3 hr
Jul 21, 3:48 PM CDTSevere Thunderstorm WarningSHVNevada27 min
Jul 21, 4:34 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Union56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.